MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1202530
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Biocompatibility (2886)
Health Effect - Clinical Codes Pain (1994); Local Reaction (2035); Swelling/ Edema (4577)
Date of Event 11/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.As reported, post implant of the phasix st mesh the patient experienced adverse reactions, including abdominal swelling, redness, and pain.Additionally, it is reported that approximately two years post implant of the phasix st mesh the mesh has not dissolved (resorbed).Per the instructions-for-use supplied with the device, ¿significant degradation of the mesh fibers observed in preclinical studies within 12 to 18 months, indicate loss in mechanical integrity and strength of the mesh.While fiber segments were observed at 18 months, they continued to degrade.¿ therefore, it is unclear if the mesh failed to resorb as reported or if the observed "mesh" at almost 2 years post implant was the still observable fiber segments remnants.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 37 units released for distribution in january 2020.Note, the date of event is estimated as 10-nov-2020, based on the information available.This emdr represents the phasix st mesh (device #2 ).An additional supplemental emdr (1213643-2019-08329) was submitted to represent the ventralight st mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.
 
Event or Problem Description
As reported, the patient was implanted with a ventralight st mesh in 2018 and due to ¿severe fibrosis of the abdominal muscle¿ ¿chronic abdominal pain¿ and ¿inflammation¿ the patient underwent explant of the ventralight st mesh, on (b)(6) 2020.During this procedure, the patient was implanted with a phasix st mesh.It was reported the patient experienced ¿severe abdominal swelling, redness, heat, and pain¿ and visited the er on two occasions a month and half after the implant (phasix st mesh) was placed.As reported the patient has undergone ct scans and mir.As alleged, per radiology reports (not provided), ¿the mesh has not dissolved, the specialists are citing mesh rejection.¿ reportedly, the patient is under ongoing care with multiple specialists/doctors.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.As reported, post implant of the phasix st mesh the patient experienced adverse reactions, including abdominal swelling, redness, and pain.Additionally, it is reported that approximately two years post implant of the phasix st mesh the mesh has not dissolved (resorbed).Per the instructions-for-use supplied with the device, ¿significant degradation of the mesh fibers observed in preclinical studies within 12 to 18 months, indicate loss in mechanical integrity and strength of the mesh.While fiber segments were observed at 18 months, they continued to degrade.¿ therefore, it is unclear if the mesh failed to resorb as reported or if the observed "mesh" at almost 2 years post implant was the still observable fiber segments remnants.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 37 units released for distribution in (b)(6) 2020.Note, the date of event is estimated as (b)(6) 2020, based on the available information.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to report the dob of the patient.This supplemental mdr represents the phasix st mesh (device #2).An additional supplemental mdr was submitted to represent the ventralight st mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.
 
Event or Problem Description

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15587176
Report Number1213643-2022-00646
Device Sequence Number2810222
Product Code OWT
UDI-Device Identifier00801741095375
UDI-Public(01)00801741095375
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2021
Device Catalogue Number1202530
Device Lot NumberHUDT1817
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale